MAUDE Adverse Event Report: PARAGON 28, INC BABY GORILLA/GORILLA PLATING SYSTEM; BABY GORILLA SCREW

PARAGON 28, INC BABY GORILLA/GORILLA PLATING SYSTEM; BABY GORILLA SCREW
Model Number P50-053-2528
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, two baby gorilla locking screws (2.0mm x 36mm & 2.5mm x 28mm) were reported broke during a female patient's navicular fracture revision on october 27, 2023.It was the first set of screws that were placed in the patient who was a college athlete.The screws were extracted using a special screw removal kit and discarded.The surgery was completed successfully but was postponed for more than 30 minutes.This is report 2 of 2.
 
Additional Manufacturer Narrative
Product evaluation: the device was not returned.Potential cause: the cause of the damage is most likely due to hard bone when the screw was inserted but cannot be determined since there is no information available regarding how the screw was being used or handled at the time of the damage.Device history record review: since the lot number was not provided, therefore a dhr review could not be conducted.A supplemental report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description
Two baby gorilla locking screws (2.0mm x 36mm & 2.5mm x 28mm) were reported broken during a navicular fracture revision.It was the first set of screws that were placed in the patient.The screws were extracted using a special screw removal kit and discarded.The surgery was completed successfully but was postponed for more than 30 minutes.This is report 2 of 2.
 
Additional Manufacturer Narrative
Additional information, d4: udi.Correction: b5.

Brand Name
BABY GORILLA/GORILLA PLATING SYSTEM
Common Device Name
BABY GORILLA SCREW
Manufacturer (Section D)
PARAGON 28, INC
14445 grasslands dr
englewood CO 80112
Manufacturer Contact
14445 grasslands dr.
englewood, CO 80112
MDR Report Key18212610
Report Number3008650117-2023-00122
Device Sequence Number12373250
Product Code HWC
UDI-Device Identifier00889795019073
UDI-Public00889795019073
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP50-053-2528
Device Catalogue NumberP50-053-2528
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale